Grechuk, B., Palczewski, A. and Palczewski, J. orcid.org/0000-0003-0235-8746 (2024) On the solution uniqueness in portfolio optimization and risk analysis. International Journal of Theoretical and Applied Finance. ISSN 0219-0249
Abstract
We consider the issue of solution uniqueness of the mean-deviation portfolio optimization problem and its inverse for asset returns distributed over a finite number of scenarios. Due to the asymmetry of returns, the risk is assessed by a general deviation measure introduced by [Rockafellar et al., Mathematical Programming, Ser. B, 108 (2006), pp. 515–540] instead of the standard deviation as in the classical Markowitz optimization problem. We demonstrate that, in general, one cannot expect the uniqueness of Pareto-optimal profit sharing in cooperative investment and the uniqueness of solutions in the mean-deviation Black-Litterman asset allocation model. For a large class of deviation measures, we provide a resolution of the above non-uniqueness issues based on the principle of law-invariance. We provide several examples illustrating the non-uniqueness and the law-invariant solution.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | This item is protected by copyright. This is an author produced version of an article published in International Journal of Theoretical and Applied Finance. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Portfolio optimization; Cooperative investment; Black-Litterman model |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Statistics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 17 Oct 2024 14:09 |
Last Modified: | 18 Oct 2024 00:13 |
Status: | Published online |
Publisher: | World Scientific Publishing |
Identification Number: | 10.1142/s0219024924500195 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:218499 |